Alert archive / Alabama / Wind Advisories in 2011
Wind Advisory 15, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Apr 3, 2011, 5:02 AM CDT for 20 counties in Alabama. It took effect at Apr 3, 2011, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2011, 5:02 AM CDT (10:02 UTC)
- In effect from
- Apr 3, 2011, 1:00 PM CDT
- Expired
- Apr 3, 2011, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
Counties Bibb County, AL, Blount County, AL, Cherokee County, AL, Dallas County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Marengo County, AL, Marion County, AL, Perry County, AL, Pickens County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 50 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3202 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
743 WWUS74 KBMX 031002 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 502 AM CDT SUN APR 3 2011 ...GUSTY SOUTH WINDS EXPECTED THIS AFTERNOON... .A TIGHT PRESSURE GRADIENT WILL BE SETTING UP ACROSS PORTIONS OF CENTRAL ALABAMA. THIS WILL PRODUCE GUSTY WINDS FOR THE AREA THIS AFTERNOON. ALZ011>015-017-018-020-022>026-030>034-039-040-040000- /O.NEW.KBMX.WI.Y.0015.110403T1800Z-110404T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CHEROKEE- PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-SUMTER-GREENE-HALE- PERRY-BIBB-MARENGO-DALLAS- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...CENTRE... CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER...COLUMBIANA... PELHAM...ALABASTER...PELL CITY...MOODY...LIVINGSTON...EUTAW... GREENSBORO...MOUNDVILLE...MARION...CENTREVILLE...DEMOPOLIS... LINDEN...SELMA 502 AM CDT SUN APR 3 2011 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. BREEZY CONDITIONS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL ALABAMA THIS AFTERNOON. SOUTH WINDS WILL RANGE BETWEEN 15 AND 25 MPH WITH GUSTS AS HIGH AS 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 MPH AND HIGHER... OR WIND GUSTS OF 30 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Apr 3, 4:48 AM CDT, 14 minutes earlier.
Area forecast discussion, Apr 3, 4:48 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 448 AM CDT SUN APR 3 2011 .DISCUSSION... HIGH PRESSURE WILL SET UP OVER THE ATLANTIC LATER TODAY WHICH WILL ALLOW FOR A SOUTHERLY FLOW TO ESTABLISH ITSELF ACROSS MUCH OF THE SOUTHEASTERN STATES. AS A RESULT...EXPECT FOR A SURGE OF MOISTURE AND WARM AIR ADVECTION ACROSS CENTRAL ALABAMA. AT THE SAME TIME...A STRONG SURFACE LOW PRESSURE WILL BEGIN TO TAKE SHAPE ACROSS THE NORTHERN PLAINS WHICH IN COMBINATION WITH THAT HIGH PRESSURE OVER THE ATLANTIC WILL PRODUCE A TIGHT PRESSURE GRADIENT. EXPECT FOR WINDS TO BECOME GUSTY ACROSS A GOOD PORTION OF THE AREA LATER THIS AFTERNOON...WITH EVEN STRONGER WINDS ACROSS THE BOARD ON MONDAY. WE CONTINUE TO MONITOR THE POTENTIAL OF SEVERE WEATHER ON MONDAY. COMPUTER MODELS ARE IN GOOD AGREEMENT WITH THE PLACEMENT OF THE SURFACE LOW...THE TRAILING COLD FRONT AND UPPER LEVEL DYNAMICS. HOWEVER...TIMING IS SOMETHING THAT THEY CONTINUE TO STRUGGLE. THE TREND OVER THE LAST SEVERAL RUNS IS FOR A FAST MOVING SYSTEM...BUT SOME OF THE MODELS ARE WANTING TO SLOW THE SYSTEM DOWN ONCE AGAIN. THE GFS IS BY FAR THE FASTEST SOLUTION AS IT HAS THE FRONT ALMOST OUT OF CENTRAL ALABAMA BY MIDNIGHT MONDAY NIGHT. HOWEVER...THE NAM...CANADIAN AND EUROPEAN ARE MUCH SLOWER WITH THE CANADIAN BEING THE SLOWEST. GIVEN THIS INFORMATION...THE THREAT OF SEVERE WEATHER COULD EXTEND FROM THE LATE AFTERNOON UNTIL THE LATE OVERNIGHT HOURS. BASED ON THE LATEST MODEL SEVERE WEATHER PARAMETERS...MAIN THREAT IS STILL LOOKING TO BE A SQUALL LINE OF STRONG DAMAGING WINDS. MODEL SOUNDINGS SHOW A UNIDIRECTIONAL WIND PROFILE ACROSS THE LOW LEVELS OF THE ATMOSPHERE. THEY ARE ALSO SHOWING SOME HIGH HELICITY VALUES...BUT THIS IS MOSTLY TO THE STRONG LOW LEVEL JET WHICH WILL PRODUCE AN INCREASE IN WIND SPEED IN HEIGHT. ALTHOUGH THE GIVEN WIND PROFILE IS NOT CONDUCIVE FOR WIDESPREAD TORNADO ACTIVITY...THERE COULD STILL BE SOME QUICK SPIN UPS ALONG THE MAIN LINE OF STORMS. A STRONG CAP WILL ALSO SUPPRESS THUNDERSTORM DEVELOPMENT UNTIL LATE IN THE AFTERNOON WHEN THE CAP FINALLY ERODES AWAY. BY THAT TIME...THE SQUALLINE WILL BE NEAR BY. THIS SHOULD HELP CONTAIN SUPERCELL DEVELOPMENT FROM BEING WIDESPREAD AND BE MAINLY CONTAINED SLIGHTLY AHEAD OF THE MAIN LINE. COLD FRONT SHOULD EXIT THE AREA BY TUESDAY MORNING. EXPECT MUCH COOLER AND WELL BELOW NORMAL TEMPERATURES FOR TUESDAY AND WEDNESDAY...BUT QUICKLY TRANSITIONING BY THE END OF THE WEEK. A WEAK DISTURBANCE IS SET TO MOVE THROUGH ON FRIDAY WHICH COULD PRODUCE MAINLY ISOLATED SHOWERS OR STORMS. A PREVAILING SOUTHERLY FLOW LOOKS TO CONTINUE THROUGH NEXT WEEKEND WHICH WILL HELP PUSH TEMPERATURES BACK TO EITHER AT OR SLIGHTLY ABOVE NORMAL. 10/ARM && .AVIATION... 06Z TAF DISCUSSION. VFR CONDITIONS THROUGH THE PERIOD. WINDS WILL SWITCH TO A SOUTHERLY FLOW BY 15Z WITH 12 TO 15 KTS AND GUSTS BETWEEN 18 AND 20 KTS AFTER 15Z. OTHERWISE THE ONLY CONCERN WILL BE LOCALLY ENHANCED CHANCES OF PASSING FOG AT TCL AND TOI. FOR TCL...DEWPOINT DEPRESSIONS ARE ALREADY AT 6 DEGREES. SHORT TERM MODELS INCLUDING THE RUC DROP THOSE DEPRESSIONS TO 2 OR 3 DEGREES BY 9Z AT THE AIRPORT. WITH THE ADDED INFLUENCE OF THE RIVER...AND LIGHT NORTHWEST FLOW...WILL ADD IN 6SM BR FOR THE PREDOMINATE WEATHER THROUGH 14Z...WITH TEMPO OF 3SM BR BCFG FOR THE BRIEF PATCHES OF LOWER VIS. CONFIDENCE IS NOT HIGH OF THIS OCCURRING...BUT BASED ON PREVIOUS SCENARIOS AND THE NORTHWEST FLOW..FEEL CONFIDENT ENOUGH TO INCLUDE. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 16 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 79 52 79 43 61 / 10 10 70 100 10 ANNISTON 81 54 82 47 62 / 10 0 60 100 10 BIRMINGHAM 81 60 79 42 63 / 10 0 80 90 10 TUSCALOOSA 82 58 80 43 65 / 10 10 80 80 10 CALERA 82 59 79 45 62 / 10 0 70 100 10 AUBURN 80 58 80 45 60 / 0 0 20 100 10 MONTGOMERY 83 57 82 47 66 / 0 0 40 100 10 TROY 83 57 83 46 64 / 0 0 20 100 10 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: BIBB...BLOUNT...CHEROKEE...DALLAS... ETOWAH...FAYETTE...GREENE...HALE...JEFFERSON...LAMAR...MARENGO... MARION...PERRY...PICKENS...SHELBY...ST. CLAIR...SUMTER... TUSCALOOSA...WALKER...WINSTON. &&
Hazardous weather outlook, Apr 2, 6:45 PM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 645 PM CDT SAT APR 2 2011 ALZ011>015-017>050-032345- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 645 PM CDT SAT APR 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STRONG STORM SYSTEM IS EXPECTED TO BRING SEVERE WEATHER TO CENTRAL ALABAMA STARTING MONDAY AROUND OR JUST AFTER NOON...LASTING THROUGH AROUND MIDNIGHT MONDAY NIGHT. THE THREATS WITH THESE STORMS INCLUDE...LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES...AND LOCALLY HEAVY RAINFALL. EVEN AT THIS LATE HOUR...QUESTIONS CONTINUE TO LINGER THAT COULD SIGNIFICANTLY IMPACT THE TIMING AND STRENGTH OF THE FORECAST...SO CONFIDENCE IN THE THREATS REMAINS AT AROUND 60 PERCENT. BE SURE TO CHECK THIS PRODUCT OR OUR WEB PAGE FREQUENTLY FOR UPDATES. STRONG GRADIENT WINDS ARE POSSIBLE IN ADVANCE OF THE STORM SYSTEM BOTH SUNDAY AND MONDAY...WITH GUSTS TO 30 MPH. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY BE NEEDED ON MONDAY AFTERNOON THROUGH MONDAY OVERNIGHT FOR SEVERE WEATHER.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.